MAUDE Adverse Event Report: ARTHROCARE CORP. ACCU-PASS DIRECT, CRESCENT XL; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. ACCU-PASS DIRECT, CRESCENT XL; ACCESSORIES,ARTHROSCOPIC
Catalog Number 23-2005
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a hip arthroscopy procedure, when the surgeon was pushing the accu-pass direct suture passer crescent xl through the capsule the tip of the accupass broke due to a hit to the femoral neck.Backup device was available to complete the procedure.No significant delay and no patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3,h6: the device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.The accupass tip is made of superelastic nitinol which is a biocompatible material however, since the tip is part of a surgical device it is not approved for implantation.The patient impact beyond possible corrosion, local irritation/discomfort, and/or migration of possibly retained non-implantable foreign body fragments cannot be determined.No further medical assessment can be rendered at this time.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The instructions for use (ifu) was reviewed and contains warnings and precautionary measures related to proper use of the device.A review of risk management files found that the reported failure was documented appropriately.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: (1) excessive force.No containment or corrective actions are recommended at this time.There are no indications to suggest the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
ACCU-PASS DIRECT, CRESCENT XL
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10687038
Report Number3006524618-2020-00888
Device Sequence Number3027717
Product Code NBH
UDI-Device Identifier00885556724569
UDI-Public885556724569
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Catalogue Number23-2005
Device Lot Number2056895
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date12/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;